MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number TET3030
Medical Device Problem Codes Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Erosion (1750); Purulent Discharge (1812); Emotional Changes (1831); Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Muscle Weakness/Atrophy (1967); Necrosis (1971); Pain (1994); Hernia (2240); Impaired Healing (2378); Ascites (2596); Fluid Discharge (2686); Foreign Body In Patient (2687); Cancer (3262); Nodule (4551); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: pco3020 comp 3dpy 30x20cm no thr (lot# b22148pco32) (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a incisional hernia.It was reported that after the implant, the patient experienced unincorporated mesh, which was opened, and this appeared to be into the peritoneal cavity, infection/infected mesh, indurated tissue beneath it appeared to be a rind over the surface of the bowel, chronic granulation tissue, purulent material, adhesions, draining wound, mesh erosion, fistulous communication to the small bowel, bowel injury, murky fluid, attenuated tissue, foreign bodies in the anterior abdominal wall, large squamous cell cancer, recurrence, densely adhered mass, bowel showed less tendency to eviscerate from the abdominal cavity, abscess, open wound, mesh fragmented, area of fluctuance, chronic serositis, hemorrhage, necrosis, chronic draining tracts, fistula, and fluid collection.Post-operative patient treatment included revision surgery, excision of extensive dissection of the viscera, free this densely adherent mass from the anterior abdominal wall, adhesiolysis, excision of segment of bowel/fistula, wound vac, excision of mesh, excision of foreign bodies in the anterior abdominal wall, full-thickness excision of skin,/muscle/fascia, takedown of enterocutaneous fistula, small bowel resection with primary anastomosis, partial colectomy with end colostomy, partial omentectomy, excision of large squamous cell cancer, hernia repair with new mesh, abdominal irrigation/debridement, change of vacuum dressings, abdominal washout, incision/drainage of abscess, wound was copiously irrigated/debrided and packed with saline-soaked gauze, placement of drains, admission to hospital, and removal/irrigation of purulent material.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a incisional hernia.It was reported that after the implant, the patient experienced pain, unincorporated mesh, which was opened, and this appeared to be into the peritoneal cavity, infection/infected mesh, indurated tissue beneath it appeared to be a rind over the surface of the bowel, chronic granulation tissue, purulent material, adhesions, draining wound, mesh erosion, fistulous communication to the small bowel, bowel injury, murky fluid, attenuated tissue, foreign bodies in the anterior abdominal wall, large squamous cell cancer, recurrence, densely adhered mass, bowel showed less tendency to eviscerate from the abdominal cavity, abscess, open wound, mesh fragmented, area of fluctuance, chronic serositis, hemorrhage, necrosis, chronic draining tracts, fistula, and fluid collection.Post-operative patient treatment included revision surgery, excision of extensive dissection of the viscera, free this densely adherent mass from the anterior abdominal wall, adhesiolysis, excision of segment of bowel/fistula, wound vac, excision of mesh, excision of foreign bodies in the anterior abdominal wall, full-thickness excision of skin,/muscle/fascia, takedown of enterocutaneous fistula, small bowel resection with primary anastomosis, partial colectomy with end colostomy, partial omentectomy, excision of large squamous cell cancer, hernia repair with new mesh, abdominal irrigation/debridement, change of vacuum dressings, abdominal washout, incision/drainage of abscess, wound was copiously irrigated/debrided and packed with saline-soaked gauze, placement of drains, admission to hospital, and removal/irrigation of purulent material.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a incisional hernia.It was reported that after the implant, the patient experienced sinus tract, inflammation, humiliation, pain, unincorporated mesh, which was opened, and this appeared to be into the peritoneal cavity, infection/infected mesh, indurated tissue beneath it appeared to be a rind over the surface of the bowel, chronic granulation tissue, purulent material, adhesions, draining wound, mesh erosion, fistulous communication to the small bowel, bowel injury, murky fluid, attenuated tissue, foreign bodies in the anterior abdominal wall, large squamous cell cancer, recurrence, densely adhered mass, bowel showed less tendency to eviscerate from the abdominal cavity, abscess, open wound, mesh fragmented, area of fluctuance, chronic serositis, hemorrhage, necrosis, chronic draining tracts, fistula, and fluid collection.Post-operative patient treatment included wearing bags and dressings on abdomen for more than 18 years, use of drain, blake drain, revision surgery, excision of extensive dissection of the viscera, free this densely adherent mass from the anterior abdominal wall, adhesiolysis, excision of segment of bowel/fistula, wound vac, excision of mesh, excision of foreign bodies in the anterior abdominal wall, full-thickness excision of skin,/muscle/fascia, takedown of enterocutaneous fistula, small bowel resection with primary anastomosis, partial colectomy with end colostomy, partial omentectomy, excision of large squamous cell cancer, hernia repair with new mesh, abdominal irrigation/debridement, change of vacuum dressings, abdominal washout, incision/drainage of abscess, wound was copiously irrigated/debrided and packed with saline-soaked gauze, placement of drains, admission to hospital, and removal/irrigation of purulent material.
 
Additional Manufacturer Narrative
Additional info: a4, b5, b7, g1, g3, h6 (added patient codes, ime e2402: "indurated tissue, mass, area of fluctuance, serositis, sinus tract").Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key12029274
Report Number9615742-2021-01540
Device Sequence Number4219527
Product Code FTL
UDI-Device Identifier10884521180185
UDI-Public10884521180185
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K982532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2002
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2005
Device Model NumberTET3030
Device Catalogue NumberTET3030
Device Lot Number99348TT3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer01/12/2022
12/07/2022
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date01/28/2022
12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE SECTION H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight159 KG